Idaho, 2016Wildfire in Idaho, August 1 to 31, 2016
August 1 to 31, 2016 · NWS OTX · 1 event in 1 county or zone
The Pegleg fire was a lightning caused fire, growing only to 16 acres, yet lingered in the denser forested areas of Shoshone County in the Central Panhandle Mountains of North Idaho.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Pegleg fire was a lightning caused fire, growing only to 16 acres, yet lingered in the denser forested areas of Shoshone County in the Central Panhandle Mountains of North Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 31, 9:42 PM PST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 31, 9:42 PM PST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1042 PM PDT Sun Jul 31 2016
.SYNOPSIS...
Monday will feature seasonal temperatures and light winds. Our
next cold front is expected to arrive early Tuesday bringing
another windy day to the Inland Northwest. There will also be the
threat of showers and thunderstorms along the Canadian border
Tuesday. The second half of the week should be dry and warm
especially Thursday and Friday. The rest of the weekend could
introduce some showers and thunderstorms again with seasonal
temperatures overall.
&&
.DISCUSSION...
A quick update to the wind forecast for the next few hours (thru
about 800 PM). Convection up in southern BC has sent down a strong
gust front through the Okanogan Valley. Automated weather stations
have reported gusts of up to 55 mph at Oroville to around 30 mph
at Omak and the southern portion of the Okanogan Vly. The strong
gusts are expected to be short lived and will be handled by
NOWcasts. These winds will then fan out across the northern
portion of the Waterville Plateau, but should continue to weak as
they do so. Winds will be generally breezy through the evening and
then continue to weaken overnight. /SVH
&&
.AVIATION...
06Z TAFS: Shortwave ridging of higher pressure will result in
clear skies and weak winds. Wildfires will produce some smoke
across the region. Much of this is expected to be higher up in
the atmosphere with generally hazy conditions possible. Highest
concentrations of smoke for the TAF locations is expected to be at
KPUW and KLWS tonight into Monday morning. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 54 86 59 76 53 78 / 0 0 0 0 10 10
Coeur d'Alene 52 85 55 77 51 76 / 0 0 0 0 10 10
Pullman 46 86 52 76 48 77 / 0 0 0 0 10 10
Lewiston 56 93 61 82 56 84 / 0 0 0 0 0 10
Colville 49 87 53 80 49 80 / 0 0 0 20 30 20
Sandpoint 47 82 51 78 48 73 / 10 0 0 0 20 10
Kellogg 50 84 52 77 48 71 / 0 0 0 0 10 10
Moses Lake 55 89 57 80 53 84 / 0 0 0 0 10 10
Wenatchee 60 88 61 76 58 84 / 0 0 0 10 10 10
Omak 57 89 60 78 55 85 / 0 0 0 30 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...&&
Hazardous weather outlook, Jul 31, 2:02 PM PST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
302 PM PDT SUN JUL 31 2016
IDZ001-WAZ037-038-042-043-012215-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
302 PM PDT SUN JUL 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT PASSAGE MAY RESULT IN SCATTERED THUNDERSTORMS ON
TUESDAY. SOME SHOWERS MAY HAVE MODERATE TO HEAVY RAIN FALL UNDER
THE STORMS.
IDZ002>004-026-027-WAZ031>036-041-044-012215-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-WATERVILLE PLATEAU-
302 PM PDT SUN JUL 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A STRONG COLD FRONT PASSAGE TUESDAY WILL BRING INCREASED WEST WIND
OF 15 TO 30 MPH WITH POTENTIAL GUSTS TO 35-45 MPH ON TUESDAY. THE
WINDS MAY PRODUCE BLOWING DUST REDUCING VISIBILITY ON HIGHWAYS AND
INTERSTATES IN THE CENTRAL BASIN AND PALOUSE AS WELL AS CAUSING
PROBLEMS FOR HIGH PROFILE VEHICLES. THE STRONG AND DRY WIND WILL
ELEVATE CONCERNS FOR THE FIRE WEATHER COMMUNITY AS GRASSY FUELS
AND BRUSH ARE VERY DRY THIS TIME OF YEAR.
Wildfire, Central Panhandle Mountains
- When
- August 1, 12:00 AM PST to August 31, 12:00 AM PST
- Where
- Central Panhandle Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
The Pegleg fire was a lightning caused fire, growing only to 16 acres, yet lingered in the denser forested areas of Shoshone County in the Central Panhandle Mountains of North Idaho.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 2, 20165 deaths · 1 event
- Flash Flooding in Missouri, August 1, 20161 death · 4 events
- Flash Flooding and Damaging Winds in South Carolina, August 1, 2016$2.1 million · 60 kt wind · 22 events
- Flash Flooding and Damaging Winds in Utah, August 1 to 4, 2016$1.0 million · 61 kt wind · 11 events
- Hail in Nebraska, August 1, 2016$665,000 · 1.75 in hail · 5 events
- Wildfire in Wyoming, August 1 to 6, 20161 injured · $500,000 · 1 event
- Drought in Mississippi, August 1 to 31, 2016$360,000 · 10 events
- Flash Flooding in New York, August 1, 2016$225,000 · 4 events
- Drought in Georgia, August 1 to 31, 201667 events
- Hail and Damaging Wind in North Dakota, August 1, 2016$100,000 · 1.75 in hail · 10 events
- Flash Flood and Damaging Winds in Iowa, August 1 to 2, 2016$45,000 · 56 kt wind · 26 events
- Damaging Winds and Lightning Strike in Georgia, August 1 to 2, 2016$109,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654884.